MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR SUPRAPATELLAR; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR SUPRAPATELLAR; NAIL,FIXATION,BONE
Model Number 03.010.441
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, during an unknown procedure, while the surgeon was using the aiming arm for suprapatellar for proximal interlocks on an expert tibial nail, the drill missed the locking hole through the targeted guide and hit the nail.The guide and drill were removed by utilizing the perfect circles technique.Surgical delay and procedure outcome are unknown.There was no patient consequence.Concomitant devices reported: cann connections scr f/percutan instruments for nails-ex(part number 03.010.404, lot u261953, quantity 1), insertion handle suprapatellar(part number 03.010.440, lot 180183-101, quantity 1), drill bits: trauma (unknown part number, unknown lot, quantity 1), nails (unknown part number, unknown lot, quantity 1).This report involves one (1) aiming arm for suprapatellar.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: aiming arm for suprapatellar was received at us cq.Upon visual inspection at cq, it is observed that the device shows normal surface wear consistent with the device use which would not contribute to the complaint condition.Functional test: functional testing of the device was performed at cq by tightening the thumb screw into insertion handle through the aiming arm.The thumb screw was inserted properly and tightened insertion handle with aiming arm.Further functional test cannot be performed at cq with the available equipment.The complaint can not be replicated with the returned device.Dimensional inspection (micrometer: om803): dimensional inspection of the received device was performed at cq.The threaded diameter of the shaft of the thumb screw was measured and is within specification as per the relevant drawing.Metric screw threads, thread profile was also reviewed.Document/ specification review: the following drawing(s) was reviewed; aiming arm for suprapatellar threaded shaft asme b1.13m-2005 metric screw threads, thread profile was also reviewed.No design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, functional test, dimensional inspection, and document specification review of the received device was performed at cq.The complaint cannot be confirmed as the functional test could not be performed and replicate the complaint condition.A definitive root cause could not be determined for the reported failure.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR SUPRAPATELLAR
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9899661
Report Number2939274-2020-01604
Device Sequence Number2818473
Product Code JDS
UDI-Device Identifier10886982068835
UDI-Public(01)10886982068835
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.441
Device Catalogue Number03.010.441
Device Lot Number170039-202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANN CONNECTING INSTRUMENTS; INSERTION HANDLE FOR SUPRAPATELLAR; UNK - DRILL BITS: TRAUMA; UNK - NAILS